Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 237, NWS Jacksonville, FL

August 8, 2000Alachua County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 8, 2000, 9:40 PM EDT for Alachua County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 8, 2000, 9:40 PM EDT (01:40 UTC)
Expired
Aug 8, 2000, 10:15 PM EDT
In force
35 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Alachua County, FL

The radar

The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2000-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 929 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2000-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
929 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1399 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 090141
SVRJAX
FLC001-090215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 PM EDT TUE AUG 8 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ALACHUA COUNTY IN NORTHERN FLORIDA

* UNTIL 1015 PM EDT

* AT 940 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES SOUTH OF NEWBERRY...OR
  ABOUT 12 MILES EAST OF TRENTON...MOVING SOUTHWEST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1015 PM EDT...
  ARCHER AND NEWBERRY...

$$

LAT...LON 2958 8245 2968 8262 2954 8266 2949 8249

MOBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 7:45 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 8, 7:45 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
745 PM EDT TUE AUG 8 2000

ISOLATED THUNDERSTORMS CONTINUE TO WEAKEN THIS EVENING. WILL UPDATE
THE ZONES AFTER 900 PM TO REMOVE OVERNIGHT PRECIPITATION. NO CHANGES
FOR THE REMAINDER OF THE FORECAST PERIOD.

OTHERWISE... WEAK HIGH PRESSURE WILL CONTINUE TO ACROSS THE
REGION... WILL CONTINUE TO MONITOR THE CLUSTER OF STORMS OVER THE
ATLANTIC WATERS. SEE TPC'S... TROPICAL WEATHER OUTLOOK.

.JAX..
.FL...NONE.
.GA...NONE.

JOHNSON

In the hours before

Local storm report, Aug 8, 4:45 PM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
445 PM EDT TUE AUG 8 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0220 PM    BELLPOINT                 GA   WIND DAMAGE
08/08/00   GLYNN                          EMERGENCY MANAGEMENT
                                          REPORTED TREES DOWN. ONE
                                          AUTOMOBILE DAMAGED.
Local storm report, Aug 8, 8:18 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
818 PM EDT TUE AUG 8 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0422 PM    KINGSLAND                 GA   WIND DAMAGE
08/08/00   CAMDEN                         UTILITY COMPANY REPORTED
                                          TREES AND POWERLINES DOWN
                                          ALONG LAURAL ISLAND PARKWAY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 4:05 PM EDTSevere Thunderstorm WarningJAXMarion25 min
Aug 9, 6:07 PM EDTSevere Thunderstorm WarningJAXHamilton, Suwannee38 min
Aug 9, 6:12 PM EDTSevere Thunderstorm WarningJAXColumbia33 min
Aug 9, 6:55 PM EDTTornado WarningJAXColumbia, Gilchrist35 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.